[Skip to Content]
[Skip to Content Landing]
Article
February 1961

Transient Myopia and Retinal Edema During Hydrochlorothiazide (Hydrodiuril) Therapy

Author Affiliations

Fort Lauderdale, Fla.

Arch Ophthalmol. 1961;65(2):212-213. doi:10.1001/archopht.1961.01840020214009
Abstract

This is a report of a case of transient myopia associated with perimacular edema apparently secondary to the use of a total of 100 mg. of hydrochlorothiazide (Hydrodiuril). Hydrochlorothiazide is an oral, nonmercurial d i u r e t i c-antihypertensive agent. It is defined chemically as 6-chloro-7-sulfamyl-3,4-dihydro-1,2,4- benzothiadiazine-1,1-dioxide.

Report of Case  A 21-year-old white primiparous woman whose estimated date of confinement was July 24, 1959, and whose past medical history and systemic review were noncontributory, was seen by her obstetrician on July 7, 1959, for a routine examination.

Physical Examination.  —Her temperature was 98F, weight 138 lb. (125 lb. before pregnancy), and blood pressure 100/70. There was some swelling of the lower extremities.

Laboratory Data.  —The urine revealed no albumin or sugar. Her previously determined serology was negative and blood type O Rh positive.Because of the swelling of her legs, she was advised to restrict

×